Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have upset stomach. Blood test showed H Pylori infection in stomach. Any treatment?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I recently complained of itching and upset stomach. Doctor took a blood test. Uric Acid was borderline and there was H Pylori infection in stomach. Doctor gave me Amoxcil 500 g * 2 to be taken after every meal for 14 days. Now it has been 2 weeks and I still have an upset stomach. Symptoms are: going to pass stool within 10 minutes of having a meal. The stools are sometime really dark brown, and sometimes tar black. Combination of loose and solid. This is really draining me out. I also have pain in my lower back just above the hips. Till the time I go to the doctor again can you please advise a solution for me.
Posted Wed, 2 Jan 2013 in Digestion and Bowels
Answered by Dr. Das Arindam 23 minutes later

Thank you for posting a query.

Firstly, the symptoms you mentioned are more suggestive of irritable bowel syndrome. If it was a simple case of H pylori infection, then it must be cleared after taking the medications you were taking.

So, now on, you have to follow some instructions
1.     Avoid fructose containing foods.
2.     Take high fiber diet.
3.     Take esomeprazole group of drug in an empty stomach.
4.     You have to take anti spasmodic agents to overcome the urge of defecation. The medicines like mebeverine are very much helpful in this condition. One tricyclic antidepressant agent should also be considered.

One more point is, you are having gastrointestinal hemorrhage. So, do not waste time. Consult with a gastroenterologist immediately.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor